Algebraic & Geometric Topology
- Algebr. Geom. Topol.
- Volume 10, Number 1 (2010), 373-432.
Stable concordance of knots in $3$–manifolds
Knots and links in –manifolds are studied by applying intersection invariants to singular concordances. The resulting link invariants generalize the Arf invariant, the mod 2 Sato–Levine invariants and Milnor’s triple linking numbers. Besides fitting into a general theory of Whitney towers, these invariants provide obstructions to the existence of a singular concordance which can be homotoped to an embedding after stabilization by connected sums with . Results include classifications of stably slice links in orientable –manifolds, stable knot concordance in products of an orientable surface with the circle and stable link concordance for many links of null-homotopic knots in orientable –manifolds.
Algebr. Geom. Topol., Volume 10, Number 1 (2010), 373-432.
Received: 26 December 2008
Revised: 13 November 2009
Accepted: 19 November 2009
First available in Project Euclid: 21 December 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Schneiderman, Rob. Stable concordance of knots in $3$–manifolds. Algebr. Geom. Topol. 10 (2010), no. 1, 373--432. doi:10.2140/agt.2010.10.373. https://projecteuclid.org/euclid.agt/1513882317